Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 283, NWS Atlanta, GA

July 19, 2007Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 19, 2007, 5:48 PM EDT for Wilcox County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 5:48 PM EDT (21:48 UTC)
Expired
Jul 19, 2007, 6:18 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:50 PM EDTTSTM WND DMG2 S Rochelle, GAEMERGENCY MANAGER RECEIVED REPORTS OF SEVERAL TREES DOWN AND TWO DELIVERY VEHICLES BLOWN OFF ROADWAYS SOUTH OF ROCHELLE.
Jul 19, 5:51 PM EDTTSTM WND DMG2 S Rochelle, GASEVERAL TREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 192149
SVRFFC
GAC315-192230-
/O.NEW.KFFC.SV.W.0283.070719T2148Z-070719T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED BETWEEN       
  ROCHELLE AND OWENSBORO...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  OWENSBORO...BROWNING...AND RURAL SOUTHERN WILCOX COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3202 8348 3185 8355 3184 8323 3192 8322

$$
1 follow-up statement
000 
WWUS52 KFFC 192218
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT THU JUL 19 2007

GAC315-192228-
/O.CAN.KFFC.SV.W.0283.000000T0000Z-070719T2230Z/
WILCOX GA-
618 PM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILCOX COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN WILCOX COUNTY AND 
SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3202 8348 3185 8355 3184 8323 3192 8322

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:25 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 19, 3:25 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU JUL 19 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SCATTERED SHOWERS AND THUNDERSTORMS COVERING MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON...SHOULD DIMINISH AFTER SUNSET WITH
THE LOSS OF DAYTIME HEATING. PLAN TO RUN PRE-FIRST PERIOD FORECAST
WITH CHANCE TO GOOD CHANCE POPS TO COVER THE REST OF THE
AFTERNOON...THEN SLIGHT CHANCE FOR THE FIRST PART OF TONIGHT.
WILL HOLD ON TO ISOLATED SHOWERS ACROSS THE NORTH AFTER MIDNIGHT
WITH TROPICAL AIRMASS IN PLACE AND FRONT SLIPPING INTO THE
TENNESSEE VALLEY. MODELS CONTINUE TO SHOW LOW POPS FOR
FRIDAY/FRIDAY NIGHT IN SPITE OF COLD FRONT INFLUENCE. WILL FOLLOW
PREVIOUS FORECAST TREND...WITH LIKELY POPS NORTH FRIDAY
AFTERNOON...THEN SHIFTING HIGHEST POPS TO CENTRAL SECTIONS FRIDAY
NIGHT AS FRONTAL BOUNDARY APPROACHES THAT AREA. MODELS SIMILAR
WITH REMNANTS OF BOUNDARY NEAR A CSG TO MCN TO AGS LINE BY 12Z
SATURDAY WITH DEEPER MOISTURE PUSHING INTO SOUTHERN HALF OF THE
STATE. WILL CARRY LOW CHANCE POPS ACROSS CENTRAL SECTIONS...KEEPING
NORTH GEORGIA DRY. WILL END ALL PRECIP BY SATURDAY NIGHT AS BOUNDARY
SLIPS INTO SOUTH GEORGIA. TEMPS LARGELY DEPENDENT ON CLOUD COVER/SCT
PRECIP. WILL USE MAV/MET BLEND AS A GENERAL RULE.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LATEST MODEL RUNS STILL SUPPORT FRONTAL BOUNDARY PUSHING INTO
NORTH FLORIDA BY SUNDAY MORNING...AS SURFACE HIGH PRESSURE BUILDS
SOUTHWARD FROM THE GREAT LAKES REGION. DRY FORECAST SUNDAY...BUT
SHORT-LIVED AS REMNANTS OF BOUNDARY APPEAR TO DRIFT A LITTLE BACK
TO THE NORTH MONDAY/TUESDAY WITH WEAK IMPULSES MOVING THROUGH BASE
OF UPPER TROUGH ANCHORED ALONG THE EASTERN SEABOARD. CURRENT
FORECAST WITH POPS NEAR CLIMO THROUGH THE PERIOD STILL LOOK OKAY
FOR NOW...BUT MAY HAVE TO GO WITH HIGHER POPS IF LATER MODEL RUNS
SUPPORT IT. LATEST GFS SHOWS AXIS OF UPPER TROUGH SHIFTING EAST OF
OUR AREA WEDNESDAY/THURSDAY...AS UPPER RIDGE BUILDS EAST FROM THE
PLAINS. WITH THIS PATTERN...MAY SEE LESSER CHANCES FOR PRECIP AND
WARMER TEMPS.

&&

.AVIATION...
SCATTERED THUNDERSTORMS ALREADY WINDING DOWN ACROSS THE AREA...
ALTHOUGH A FEW STORMS HAVE DEVELOPED NORTHWEST OF FTY AND ATL AND
MAY POSE A THREAT TO THOSE SITES...WILL CONTINUE TO MONITOR FOR A
POSSIBLE AMENDMENT. HOWEVER...BOTH AIRPORTS RECEIVED RAIN EARLY...SO
THE STORMS SHOULD BE ENCOUNTERING MORE STABLE AIR AS THEY MOVE
SOUTHEAST. ONCE THESE STORMS MOVE OUT...WILL ONLY HAVE DEBRIS CLOUDS
LEFT OVERNIGHT. AS FOR VISIBILITY ISSUES TOMORROW MORNING...ATL AND
MCN AREAS SAW RAIN THIS AFTERNOON...SO MVFR VISIBILITIES NEAR
SUNRISE CAN NOT BE RULED OUT IN THESE AREAS.

ATTENTION THEN SHIFTS TO APPROACH OF A FRONT AND UPPER LEVEL
SHORTWAVE TOMORROW. GFS AND NAM INDICATING THAT THESE FEATURES WILL
BE APPROACHING THE ATL AND AHN AREAS AROUND 18Z...WILL LIKELY PUT IN
A TEMPO GROUP FOR TSRA STARTING AT 17 OR 18Z IN AHN AND ATL AND 19
OR 20Z IN CSG AND MCN. MAIN WIND SHIFT LOOKS LIKE IT WILL HOLD OFF
MOVING THROUGH ANY OF THE SITES UNTIL AFTER 00Z SATURDAY...SO WILL
KEEP WINDS OUT OF A WESTERLY DIRECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  92  65  90  65 /  20  60  20  10  10
ATLANTA         71  90  67  89  65 /  20  60  20  10  10
BLAIRSVILLE     63  80  59  86  58 /  20  60  20  10  10
CARTERSVILLE    68  88  63  89  60 /  20  60  20  10  10
COLUMBUS        73  95  72  90  68 /  20  40  40  20  10
GAINESVILLE     70  89  66  88  64 /  20  60  20  10  10
MACON           72  97  70  92  66 /  20  40  40  20  10
ROME            70  89  65  93  60 /  20  60  20  10  10
PEACHTREE CITY  67  90  64  88  59 /  20  50  30  10  10
VIDALIA         75  95  73  90  69 /  20  40  40  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/01
Hazardous weather outlook, Jul 19, 4:28 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU JUL 19 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
428 PM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS...A FEW STRONG...EXPECTED OVER NORTH AND CENTRAL
GEORGIA THROUGH THIS EVENING.

.SYNOPSIS...
WEAK SURFACE HIGH PRESSURE EXTENDS OVER THE GULF COAST REGION FROM
THE ATLANTIC AND WILL CONTINUE THROUGH TONIGHT. A SURFACE TROUGH
WILL ALSO REMAIN PERSISTENT ACROSS THE CAROLINAS INTO SOUTHEAST GEORGIA.
A COLD FRONT WILL MOVE INTO TENNESSEE LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. GUSTY
WINDS...SMALL HAIL...AND HEAVY RAIN WILL ALSO BE POSSIBLE.
THUNDERSTORMS COULD OCCUR ANY WHERE OVER NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING. CAPES
HAVE INCREASED INTO THE 1500 TO 2500 RANGE...WITH LIFTED INDICES OF
MINUS 3 TO MINUS 6. THIS INSTABILITY COMBINED WITH AN UPPER LEVEL
DISTURBANCE OVER THE AREA HAS RESULTED IN SCATTERED THUNDERSTORM
DEVELOPMENT ACROSS THE AREA. A FEW STORMS WILL BECOME STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE EXPECTED FRIDAY. THERE IS A CHANCE OF
THUNDERSTORMS OVER CENTRAL GEORGIA SATURDAY AND ACROSS NORTH AND
CENTRAL GEORGIA MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 19, 5:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     8 ESE UNADILLA          32.21N 83.61W
07/19/2007                   DOOLY              GA   PUBLIC

            TIN WALLS AND ROOF RIPPED OFF SHED.

0500 PM     HAIL             8 ESE UNADILLA          32.21N 83.61W
07/19/2007  E0.75 INCH       DOOLY              GA   PUBLIC

&&

SNELSON
Special weather statement, Jul 19, 5:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUL 19 2007

GAZ108-192200-
523 PM EDT THU JUL 19 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILCOX COUNTY UNTIL 600 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCHELLE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILCOX COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROCHELLE...PITTS...OWENSBORO...ABBEVILLE AND BROWNING.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 19, 5:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU JUL 19 2007

GAZ109-192200-
530 PM EDT THU JUL 19 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DODGE COUNTY UNTIL 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF RHINE...MOVING EAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DODGE COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE RHINE...NEW ERA...MILAN AND CHAUNCEY. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 19, 5:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 N ATLANTA             33.84N 84.42W
07/19/2007  E0.25 INCH       FULTON             GA   PUBLIC

&&

GRIFFITH
Special weather statement, Jul 19, 5:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUL 19 2007

GAZ086-192200-
531 PM EDT THU JUL 19 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL COUNTY UNTIL 600 PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NUNEZ...MOVING EAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COVENA...NUNEZ...LEXSY...OAK PARK AND STILLMORE. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 19, 5:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT THU JUL 19 2007

GAZ106-192200-
534 PM EDT THU JUL 19 2007

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 50 MPH WINDS IN
CRISP COUNTY UNTIL 600 PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGIA VETERANS STATE PARK...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES
ACROSS CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE CONEY...RAINES...CORDELE...WENONA...HATLEY AND
ARABI. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:13 PM EDTSevere Thunderstorm WarningFFCSpalding23 min
Jul 19, 3:15 PM EDTSevere Thunderstorm WarningFFCJones16 min
Jul 19, 4:49 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski56 min
Jul 19, 5:57 PM EDTSevere Thunderstorm WarningFFCCrisp33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.